Review: could Turmeric cause Diverticulitis?
Summary: Diverticulitis is reported only by a few people who take Turmeric.
We study 145 people who have side effects while taking Turmeric from FDA and social media. Find out below who they are, when they have Diverticulitis and more.
You are not alone: join a mobile support group for people who take Turmeric and have Diverticulitis >>>
Turmeric has active ingredients of turmeric. It is often used in inflammation. (latest outcomes from 177 Turmeric users)
Diverticulitis (digestive disease which involves the formation of pouches (diverticula) within the bowel wall) has been reported by people with rheumatoid arthritis, osteoporosis, multiple sclerosis, high blood pressure, multiple myeloma. (latest reports from 10,152 Diverticulitis patients)
On Feb, 26, 2015: 145 people reported to have side effects when taking Turmeric. Among them, 1 people (0.69%) has Diverticulitis.
Time on Turmeric when people have Diverticulitis * :
|< 1 month||1 - 6 months||6 - 12 months||1 - 2 years||2 - 5 years||5 - 10 years||10+ years |
Gender of people who have Diverticulitis when taking Turmeric * :
Age of people who have Diverticulitis when taking Turmeric * :
Severity of Diverticulitis when taking Turmeric ** :
|least||moderate||severe||most severe |
How people recovered from Diverticulitis ** :
|while on the drug||after off the drug||not yet |
Top conditions involved for these people * :
- Drug effect increased (1 people, 100.00%)
- Back pain (1 people, 100.00%)
- Panic disorder with agoraphobia (1 people, 100.00%)
- Blood pressure increased (1 people, 100.00%)
- High blood cholesterol (1 people, 100.00%)
Top co-used drugs for these people * :
- Amlodipine (1 people, 100.00%)
- Simvastatin (1 people, 100.00%)
- Remeron (1 people, 100.00%)
- Tramadol (1 people, 100.00%)
- Sertraline hydrochloride (1 people, 100.00%)
* Approximation only. Some reports may have incomplete information.
** Reports from social media are used.
How to use the study: print a copy of the study and bring it to your health teams to ensure drug risks and benefits are fully discussed and understood.
Get connected: join our support group of Turmeric and diverticulitis on
Do you have Diverticulitis while taking Turmeric?
You are not alone! Join a mobile support group:
- support group for people who take Turmeric and have Diverticulitis
- support group for people who take Turmeric
- support group for people who have Diverticulitis
Drugs in real world that are associated with:
Could your condition cause:
Can you answer these questions (Ask a question):
- Has remicaid caused flair ups with diverticulitis?
Just had 2 infusions and now having diverticulitis again.
- Alprazolam & amoxicillin
Have Diverticulitis from having Diverticulosis. Have had high blood pressure for
about 4 years and it is controlled with the Norvasc & Clonidine. Enlarged prostate is controlled with Flomax & Avodart. Meclizine is for vertigo, take 2 25mg per day, 1 Am & 1 PM. Take 1 Norvasc AM & 1 Flomax PM.
- Is synthroid and milk thistle safe?
I was reviewing the case studies of Synthroid and Milk Thistle and I am not sure I am reading it correctly. I hope the information is incorrect regarding the studies with concurrent use of these drugs. I took one dose of Milk Thistle and it occurred to me that I probably should research to make sure it was safe to take with my Synthroid and hence I find this study. Confused and concerned...please respond. Thanks, Cheri RN
- Could this drug cause periodontal bone loss, bone loss around teeth (4 answers)
Do you suffer from periodontal bone loss or periodontal disease, or bone loss around teeth after taking this drug? Are your sodium levels low after taking this drug? I am a dentist and keep my teeth plaque free, but have had periodontal bone loss for which, I believe, must be drug related.
- I want to try a turmeric tonic for abscesses caused by staph. i am on bactrim ds and an concerned of the interactions. does anyone have advice or other remedies i could try? (2 answers)
I have 5 pretty bad abscesses from the staph infection. 3 of them finally started to drain but two are big and painful with no head. I have tried warm compresses, cannabis oil, alcohol wipes, and an Apple Cider Vinegar/baking soda paste. If I don't get them to drain I'll have to have them lanced this week. I read about a turmeric tonic that cured someone's staph, but I don't know the severity of her infection or if she was on antibiotics at the time.
More questions for: Turmeric, Diverticulitis
You may be interested at these reviews (Write a review):
- Turmeric and atrial fabrillation
I am a "health nut" who has always avoided any and all tobacco and alcohol, am on no medication, am on a reasonably purer diet (organic foods etc.,) and daily take and assortment of vitamins, minerals and a few herbs like garlic and saw palmetto. I had recently began taking therapeutic doses of Turmeric for its anti-inflammatory properties in both powered and capsule forms--(powdered form for approximately two to three weeks--one teaspoon twice daily; capsule form for approximately three or four days--one capsule twice daily.) On the day in question, I took one teaspoon of the powered form of turmeric with a late lunch and left off the capsule form. I jog/walk two or three miles intermittently and roughly twice a week. Into the second mile of a three mile jog/walk that night,I experienced an unusual weakness and fatigue, stopped after the second mile and pulse was over 200. I had sweated a lot and after resting a while, I walked the third mile back home and showered. I was unable to sleep. My heart was in atrial fibrillation which was diagnosed hours later at the local Medical Center ER. Heart rate was fluctuating in the 150-170 range and was brought down to 100-120 range with I.V. medication but stayed in that range. Exactly 11 hours after its beginning and with virtually no sleep for over 24 hours and after drinking only water but with very little food and no vitamin or Turmeric consumption, immediately after standing up for the third time in four or five hours to go to the bathroom, I suddenly converted back to a normal heart rate which is 60 to 70 beats a minute and was released from the medical center seven hours later. Plan to stop taking all forms of Turmeric.
- Bone infections involving my teeth crohns and prednisone over the past 12 years
Dentist  tell me the abscesses are in the bones and I've had several root canals, bridges, bone surgeries that last 3 years, teeth became so mobile after the bone economy I had them pulled and now a partial one month ago. Bone loss etc. I don't have the ridges in my mouth that most Crohn patients have. Appears to affect the upper teeth.
Crohns diagnosed at the age of 39. Moderate to severe.
Dentists state the problem is the use of prednisone and having Crohn.
- Healthy with myeloma
Diagnosed Feb 2010--Myeloma stage I. Now eat veggie with daily juicing and low carbs, plus supplements--B12, multi vitamins, folic acid, Turmeric, Holy Basil, Green Magma or other chlorophyll source. Sometimes Ganoderma mushrooms, cannabis juice, fresh noni juice (not fermented). I have no symptoms, no lifestyle change except diet.
More reviews for: Turmeric, Diverticulitis
Comments from related studies:
From this study (2 months ago):
I'm 19 and have been getting large kidney stones for the past few months now. I am curious as to see if the reason why I have been getting them, along with diverticulitis, is because of the types of birth control I have been taking. I took a depo-provera shot every 3 months for about 4 years, and started Sprintec about half a year ago. Are there any connections? I was thinking because the depo reduced calcium in my body, and that taking Sprintec caused a rush of calcium, that might be a reason.
From this study (2 months ago):
From Feb. 2014 to Nov. 2014 peripheral vision decreased, eye pressure stable,
doctors says indication of glaucoma. No known family history. Of white, native American, Scottish origins.
Added the Bio-Curcumin within last 6 months. Wondering if that or possible use of Duloxeline could be cause.
From this study (2 months ago):
Has complained of dizziness since she has been on all her meds and has fallen several times.. Have been concerned about her dizziness and have brought it up to her Dr.'s but since all her med's can make you dizzy they don't seem to be concerned and aren't willing to change any of them. Just started hallucinating since being on the coumadin. Don't know what to do?
Post a new comment OR Read more comments
NOTE: The study is based on active ingredients and brand name. Other drugs that have the same active ingredients (e.g. generic drugs) are NOT considered.
WARNING: Please DO NOT STOP MEDICATIONS without first consulting a physician since doing so could be hazardous to your health.
DISCLAIMER: All material available on eHealthMe.com is for informational purposes only, and is not a substitute for medical advice, diagnosis, or treatment provided by a qualified healthcare provider. All information is observation-only, and has not been supported by scientific studies or clinical trials unless otherwise stated. Different individuals may respond to medication in different ways. Every effort has been made to ensure that all information is accurate, up-to-date, and complete, but no guarantee is made to that effect. The use of the eHealthMe site and its content is at your own risk.
You may report adverse side effects to the FDA at http://www.fda.gov/medwatch/ or 1-800-FDA-1088 (1-800-332-1088).
If you use this eHealthMe study on publication, please acknowledge it with a citation: study title, URL, accessed date.